Monday, May 24, 2010

Wit's End

This poem exemplifies how I have felt lately. It is taken from Psalm 107:27,28 “At their wit’s end they cry unto the Lord in their trouble, and He bringeth them out.”

Are you standing at “Wit’s End Corner,”
Christian, with troubled brow?
Are you thinking of what is before you,
And all you are bearing now?
Does all the world seem against you,
And you in the battle alone?
Remember- at “Wit’s End Corner”
Is just where God’s power is shown.

Are you standing at “Wit’s End Corner,”
Blinded with wearying pain,
Feeling you cannot endure it
You cannot endure the strain,
Bruised through the constant suffering,
Dizzy, and dazed, and numb?
Remember- at “Wit’s End Corner”
Is where Jesus loves to come.

Are you standing at “Wit’s End Corner”?
Your work before you spread,
All lying before you, unfinished,
And pressing on heart and head,
Longing for strength to do it,
Stretching out trembling hands?
Remember- at “Wit’s End Corner”
The Burden-bearer stands.

Are you standing at “Wit’s end Corner”?
Then you’re just in the very spot
To learn the wondrous resources
Of Him who faileth not.
No doubt to a brighter pathway
Your footsteps will soon be moved,
But only at “Wit’s End Corner”
Is the “God who is able” proved.
-Antoinette Wilson

I started my hormonal birth control pill every night to try to control the hormonal imbalances from the polycystic ovary syndrome, and in hopes that it would relieve some of the headache. I have been on them for about a week now. My headaches might be lightening up slightly, but it is hard to tell. Unfortunately, and not surprisingly, my body has reacted negatively to the extra dose of hormones. In fact it feels like I am in the first trimester of pregnancy (but there is absolutely no way I am pregnant!). I find myself nauseated all day long. My stomach cramps up just like it did when I was pregnant with Caleb. I am falling asleep all over the place. We are praying that my body will adjust, because I really need to stay on these pills for at least one cycle to see if my headache is hormonally related.

So, you can see why I feel like I am at my Wit’s end. I have a throbbing headache all day, I am nauseous all day, I am often falling asleep at the wrong times, I still have odd anxiety related symptoms like light chest pains and trembling hands and lips, and I think I am developing TMJ. I am on Vicodin half the day so I cannot drive myself anywhere, and I have mood swings that we are unable to pinpoint the cause of because it could be side effects of about 5 medicines, or brain chemistry, or hormones.

I posted the poem first today before the medical update, because it is really important for me right now to keep perspective. As I read through the psalms I am daily confronted with David’s full reliance on God despite circumstance. I might be at Wit’s End, but I will rely on God. My circumstances do not change the Truth of God’s word or my confidence, hope, or trust in God’s deliverance and salvation of His people.

That being said, please pray for God’s greatest Glory to be shown through my life, and my family’s, even in the midst these crazy circumstances.

All my love
Teresa

2 comments:

mary said...

Dear Teresa - I'm praying for you and your family. As I read your blogs and know a small bit of what you are going through I marvel at your Godly maturity and am thankful that you continue to keep your eyes focused on the Lord. It is so often through our adversity that we grow in leaps and bounds and I know that God will use you to spread His word. Love Mary

"Izzaire" said...

Hey You!

One day, one minute even one breath at a time. You got this!!